Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 7, NWS Brownsville, TX

March 18, 2016Brooks County, Jim Hogg County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at Mar 18, 2016, 11:45 PM CDT for Brooks County, Jim Hogg County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 18, 2016, 11:45 PM CDT (04:45 UTC)
Expired
Mar 19, 2016, 12:15 AM CDT
In force
30 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Brooks County, TX, Jim Hogg County, TX

The radar

The Corpus Christi radar (KCRP), 106 km from the middle of the area, began a volume at 04:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 18, 11:11 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 4.8 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2016-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2025 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2016-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2025 J/kg
Mixed-layer CIN
-154 J/kg
Mixed-layer LCL
739 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

431 
WUUS54 KBRO 190445
SVRBRO
TXC047-247-190515-
/O.NEW.KBRO.SV.W.0007.160319T0445Z-160319T0515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1145 PM CDT FRI MAR 18 2016

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BROOKS COUNTY IN DEEP SOUTH TEXAS...
  NORTHEASTERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS...

* UNTIL 1215 AM CDT

* AT 1144 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RAMIREZ...OR
  16 MILES EAST OF HEBBRONVILLE...MOVING EAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT MINOR DAMAGE TO MOBILE HOMES...SOME ROOFS...SIDING 
           AND SOME FENCES. TREE LIMBS WILL BLOW DOWN AND SMALL 
           TREES WILL BE UPROOTED. DAMAGE TO POWER LINES AND SOME 
           POWER POLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  FALFURRIAS...LA COLONIA PARK...FALFURRIAS FIRE STATION...FALFURRIAS
  JUNIOR HIGH SCHOOL...AIRPORT ROAD ADDITION...PLEASANT PARK...BROOKS
  COUNTY AIRPORT...FLOWELLA...HIDALGO CITY PARK AND CANTU ADDITION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 2727 9852 2726 9799 2700 9799 2712 9870
      2733 9852
TIME...MOT...LOC 0444Z 272DEG 42KT 2726 9842 

HAIL...<.75IN
WIND...60MPH
 
$$

GB
1 follow-up statement
544 
WWUS54 KBRO 190508
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1208 AM CDT SAT MAR 19 2016

TXC047-247-190515-
/O.CON.KBRO.SV.W.0007.000000T0000Z-160319T0515Z/
BROOKS TX-JIM HOGG TX-
1208 AM CDT SAT MAR 19 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR NORTHERN BROOKS AND NORTHEASTERN JIM HOGG COUNTIES...

AT 1206 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PLEASANT PARK...
OR OVER FALFURRIAS...MOVING EAST AT 50 MPH.

HAZARD...70 MPH WIND GUSTS. 

SOURCE...AUTOMATED OBSERVATION SITE IN ALICE TEXAS REPORTED A WIND
GUSTS OF 64 MPH AT 1202 AM.  

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS...OUTBUILDINGS AND SOME WINDOWS. POWER 
         OUTAGES ARE LIKELY. 

LOCATIONS IMPACTED INCLUDE...
FALFURRIAS...LA COLONIA PARK...FALFURRIAS FIRE STATION...FALFURRIAS
JUNIOR HIGH SCHOOL...AIRPORT ROAD ADDITION...PLEASANT PARK...BROOKS
COUNTY AIRPORT...FLOWELLA...HIDALGO CITY PARK AND CANTU ADDITION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 2727 9852 2726 9799 2700 9799 2712 9870
      2733 9852
TIME...MOT...LOC 0506Z 272DEG 42KT 2725 9812 

HAIL...<.75IN
WIND...70MPH
 
$$

GB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 6:47 PM CDT, 4 hours 58 minutes earlier.

Area forecast discussion, Mar 18, 6:47 PM CDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
647 PM CDT FRI MAR 18 2016

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

&&

.AVIATION...VFR CONDS TO PREVAIL THROUGH 06Z. STILL EXPECT SCT TO
NMRS TSRA ASSOCIATED WITH A STRONG COLD FRONT TO SWEEP NORTHWEST
TO SOUTHEAST ACROSS THE FORECAST AREA OVERNIGHT. AM EXPECTING
GUSTY WINDS AND HAIL OF VARIOUS SMALLER-TYPE SIZES...ALONG WITH
HEAVY RAINFALL AT TIMES THROUGH DAWN. WILL SEE GUSTY NORTHEAST TO
EAST WINDS ALONG WITH LOW CIGS/LIGHT PRECIP THROUGH THE DAY ON
SATURDAY BEHIND THE FRONT.

&&

.PREV DISCUSSION... /ISSUED 332 PM CDT FRI MAR 18 2016/

SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...

..POTENTIAL FOR SEVERE STORMS LATE TONIGHT FOLLOWED BY A BRIEF
RETURN TO MORE VALLEY WINTER-LIKE WEATHER FOR THE WEEKEND...

SHORT TERM /NOW THROUGH SATURDAY NIGHT/...FORECAST SITUATION
CONTINUES TO CLARIFY WHICH IS INCREASING CONFIDENCE ON POTENTIAL
OUTCOMES WITH BOTH A LEADING LINE/CLUSTER OF THUNDERSTORMS LATER
TONIGHT FOLLOWED BY WHAT WILL BE FOR SOME THE COLDEST MIDDAY
TEMPERATURES SINCE EARLY JANUARY ON SATURDAY.

FOR TONIGHT...BOTH THE NAM-12 AND GFS-20 ARE IN VERY GOOD AGREEMENT
ON THE TIMING AND DEVELOPMENT OF A CLUSTER/QLCS TYPE EVENT THAT
FORMS UP RAPIDLY SOMEWHERE OVER THE RIO GRANDE PLAINS OF
TEXAS/MEXICO TO THE SOUTH TEXAS BRUSH COUNTRY LATE THIS
EVENING...THEN SURGES EAST/SOUTHEAST THROUGH ALL OF THE FORECAST
AREA BEGINNING IN THE RANCHES BETWEEN 9 AND MIDNIGHT...REACHING THE
MID VALLEY TO THE WILLACY/KENEDY COAST BETWEEN MIDNIGHT AND 3
AM...AND OFF THE LOWER VALLEY COAST NO LATER THAN 5 AM.

ALL INDICATORS/PARAMETERS POINT TO LARGE HAIL AS THE PRIMARY
HAZARD...WITH WIND GUSTS TO 60 MPH (OR MORE) CLOSE BEHIND.  THE MAIN
REASON TO PUT HAIL OVER WIND IS THE LOCATION OF THE HEART OF THE
CONVECTION *BEHIND* THE INITIAL WIND SHIFT TO THE
NORTH/NORTHEAST...WHICH COULD FAVOR AN ELEVATED MIXED LAYER EVENT
WHICH FAVORS HAIL AS WIND COULD BE CUT DOWN ON DESCENT INTO A
COOLING SURFACE LAYER. STILL...CAN'T UNDERESTIMATE MIX-DOWN SINCE
THE CHILLY MORE STABLE SURFACE AIR FOLLOWS...OR MAY ACTUALLY BE
BROUGHT DOWN...BUT THE CONVECTION ITSELF. THE CURRENT FORECAST
COVERS THIS FAIRLY WELL BUT WILL MANAGE TIMELINES A BIT TIGHTER...3
HOUR WINDOWS...TO COVER THE PRIMARY TIMES OF THE THREAT FROM NORTH
TO SOUTH.

WHETHER THE CONVECTION PULLS THE TRUE FRONT THROUGH FASTER WILL MAKE
A DIFFERENCE IN HOW THE DAY BEGINS SATURDAY...PARTICULARLY FOR THE
LOWER VALLEY.  BOTH MODELS SAVE THE NON-DIURNAL PLUNGE FOR JUST
AFTER DAYBREAK...AND WILL PROBABLY RUN WITH A SIMILAR MODE.  THAT
SAID...ONCE THE 'NORTHER CRANKS SUSTAINED WINDS AT 20 TO 25+ MPH AND
GUSTS UP TO 30 MPH...ESPECIALLY WITH THE SUBTLE WIND DIRECTION FROM
THE NORTH/NORTHWEST AS EARLY AS DAYBREAK BUT LIKELY BY 10 AM...THE
TEMPERATURES WILL FALL QUICKLY.  PLAN TO UPDATE HOURLY FORECAST TO
COVER THE DIP INTO THE 50S FOR MOST AREAS...EXCEPT AROUND 60 IN THE
LOWER VALLEY...BY NOON AND HOLD THE SOMEWHAT CHILLY VALUES INTO THE
AFTERNOON EXCEPT RISE A TAD OUT WEST WHERE CEILINGS WILL LIFT AND
SOME UNSEEN INSOLATION OF LATE MARCH SUNSHINE MAY BRING VALUES BACK
TOWARD 60.  EITHER WAY...THE SHARP CHANGE MEANS JACKETS/SWEATERS
WILL COME IN HANDY ON SATURDAY.

AS FOR SATURDAY PRECIPITATION...THE BIG FORCING SHIFTS WELL OFFSHORE
EARLY...WITH VERY DRY AIR ABOVE 7700 MB ARRIVING BY NOON WHILE
NORTHERLY FLOW ASSERTS IN THE CLOUD LAYER BELOW.  THIS TYPICALLY
LEADS TO MORE OF A SLATE-GRAY SKY WITH LITTLE OR NO NOTABLE
RAIN...THOUGH PERHAPS ENOUGH MOISTURE TO SQUEEZE OUT DRIZZLE OR VERY
LIGHT RAIN FROM TIME TO TIME.

ON SATURDAY NIGHT...THE LOW CLOUDS AND NORTHERLY FLOW CONTINUES BUT
SPEEDS SHOULD BEGIN TO RELAX ESPECIALLY WEST OF U.S. 77/IH 69E.
HOWEVER...THE POSSIBILITY FOR SOME MEASURABLE LIGHT RAIN MAY
ACTUALLY INCREASE AS A PIECE OF ENERGY MAY BE ABLE TO EJECT OUT OF
THE SUPPRESSED 500 MB SUBTROPICAL CUTOFF LOW THAT INITIALLY CREATED
TONIGHT'S ACTION FROM INITIAL IMPULSE(S)...AND GET CLOSE ENOUGH TO
THE VALLEY TO INCREASE DEEP LAYER MOISTURE AFTER MIDNIGHT AND
MAINTAIN SOME CHANCE FOR LIGHT RAIN.  FOR TEMPERATURES...THE FARTHER
INLAND THE COOLER IT WILL BE AND COASTAL READINGS GET VERY TRICKY AS
A VEER BACK TOWARD THE NORTHEAST COULD KEEP THE BEACHES INSULATED
AND HOLD TEMPERATURES ALONG AND EAST OF HIGHWAY 77 FROM FALLING ALL
THAT MUCH.

LONG TERM /SUNDAY THROUGH FRIDAY/...THE LARGE AND DEEP 500 MB TROUGH
AXIS OVER THE CENTRAL PORTION OF THE LOWER 48 STATES WILL START
SHIFTING OUT TO THE EAST TOWARDS THE EAST COAST ON SUN AND MON.
THIS WILL ALLOW WEAK TO MODERATE MID LEVEL AND SURFACE RIDGING TO
BUILD OVER THE RGV AREA THROUGH TUES. THE LOW LEVEL WAA WILL
INCREASE QUICKLY AS THE S-SE SURFACE FLOW RETURNS NEXT WEEK AND
THE DIURNAL HEATING INCREASES. OVERALL DEEP LAYER RH VALUES REMAIN
PRETTY LIMITED THROUGHOUT MOST OF NEXT WEEK. ANOTHER PRETTY STRONG
AND FAST MOVING 500 MB SHORT WAVE WILL DIVE SE OUT OF THE PACIFIC
NW PUSHING INTO THE SOUTH CENTRAL PLAINS STATES LATE NEXT WEEK.
THIS WILL USHER THROUGH A PRETTY DRY COLD FRONT THROUGH THE AREA
THURS NIGHT WITH A FAIRLY MILD AND DRY PACIFIC AIRMASS SPREADING
OVER THE REGION FRI.

MODEL TO MODEL CONSISTENCY BETWEEN THE GFS AND THE ECMWF IS PRETTY
GOOD ON THE BROAD SYNOPTIC SCALE THROUGH THURS.  THE MODELS THEN
DIVERGE QUITE A BIT FOR NEXT FRI 3/25 WITH THE ECMWF SHOWING A MUCH
WARMER TREND VERSUS THE GFS FOR THIS DAY. OTHERWISE PRETTY GOOD
AGREEMENT SHOWS UP BETWEEN THE TWO LONGER RANGE MODEL SETS THROUGH
NEXT THURS FOR TEMPS. WILL STICK PRETTY CLOSE TO A MODEL BLEND
THROUGH DAY 7 FOR TEMPS. THE ECMWF HAS A DRIER BIAS FOR POPS THROUGH
NEXT FRI VERSUS THE GFS. WILL MAINTAIN THE SLGT CHC POPS FOR SUN AND
FOR THE END OF NEXT WEEK FOR CONSISTENCY REASONS AS AM NOT CONFIDENT
ENOUGH TO TOTALLY ELIMINATE THE RAIN CHCS FROM THE LONGER RANGE
WORDING.

MARINE...NOW THROUGH SATURDAY NIGHT...THE QUIETNESS OF LATE CRASHES
INTO NOISE FIRST WITH THE POTENTIAL FOR GUSTY/RAINY/HAIL-Y
THUNDERSTORMS EARLY SATURDAY FOLLOWED BY THE RAPID INCREASE IN FIRST
NORTHEAST THAN NORTH/NORTHEAST FLOW AS THE STRONG HIGH PRESSURE
RIDGE SURGES INTO THE GULF BY OR SOON AFTER DAYBREAK.  EXPECT A
PERIOD OF 25 KNOT WINDS WITH PERHAPS A FEW GUSTS TO GALE
FORCE...THOUGH COLD ADVECTION DOESN'T APPEAR THAT IMPRESSIVE TO
HOIST GALE WARNINGS AT THIS POINT.  WILL SET UP A HIGH END SMALL
CRAFT ADVISORY FOR BOTH WIND AND SEAS TO BEGIN JUST BEFORE DAYBREAK
SATURDAY...WITH CONDITIONS CONTINUING THROUGH SATURDAY NIGHT ACROSS
THE GULF FOR WIND AND SEAS AND QUITE POSSIBLY FOR PART OF SATURDAY
EVENING ACROSS LAGUNA MADRE.

SUNDAY THROUGH WEDNESDAY...THE STRONG POST FRONTAL PGF WILL MAINTAIN
SCA CONDITIONS INTO SUN FOR THE LOWER TX GULF WATERS. THE PGF
THEN WEAKENS BRIEFLY ON MON ALLOWING FOR FAIRLY CALM MARINE
CONDITIONS TO PREVAIL. THE PGF WILL THEN START STRENGTHENING ONCE
AGAIN ON TUES AS A SURFACE LOW STARTS TO DEVELOP OVER THE CENTRAL
PLAINS STATES ON TUES AND WED. THIS LOW WILL INTERACT WITH THE
BROAD SURFACE RIDGE OVER THE GULF OF MEX AND THE SOUTHEASTERN
STATES TO PUSH THE MARINE CONDITIONS BACK UP CLOSE TO SCA LEVELS
LATER IN THE CWF PERIOD.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 4 AM SATURDAY TO 7 AM CDT SUNDAY FOR
     GMZ130-132-135-150-155-170-175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

19/59
Hazardous weather outlook, Mar 18, 4:29 PM CDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
429 PM CDT FRI MAR 18 2016

TXZ248>257-192130-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
429 PM CDT FRI MAR 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE FORECAST
BEGINNING AROUND MIDNIGHT TONIGHT. ANY OF THE STRONGER OR SEVERE
THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN ELEVATED RISK OF RIP CURRENTS IS ANTICIPATED AT THE BEACHES OF
SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH THROUGHOUT THE ENTIRE
FORECAST PERIOD.

A WIND ADVISORY MAY BE NEEDED FOR ALL OR PORTIONS OF DEEP SOUTH
TEXAS AND THE RIO GRANDE VALLEY TUESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

RESIDENTS SHOULD REPORT ANY OBSERVATIONS OF LARGE HAIL AND
DAMAGING WINDS TONIGHT THROUGH EARLY SATURDAY MORNING TO LOCAL
LAW ENFORCEMENT AND THE NATIONAL WEATHER SERVICE OFFICE IN
BROWNSVILLE.

GMZ130-132-135-150-155-170-175-192130-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
429 PM CDT FRI MAR 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TONIGHT

SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE LOWER TEXAS COASTAL
WATERS BEGINNING AFTER MIDNIGHT TONIGHT DUE TO STRONG WINDS AND
ROUGH SEAS PRODUCED BY THE PASSAGE OF A COLD FRONT.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE ANTICIPATED
BEGINNING AROUND MIDNIGHT TONIGHT DUE TO THE PASSAGE OF THE FRONT
AND A DISTURBANCE IN THE MIDDLE LAYERS OF THE ATMOSPHERE. ANY OF
THE STRONGER OR SEVERE THUNDERSTORMS WILL HAVE THE POTENTIAL TO
PRODUCE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SMALL CRAFT ADVISORIES ARE ANTICIPATED TO BE NEEDED SATURDAY
THROUGH SUNDAY NIGHT...AND AGAIN TUESDAY THROUGH THURSDAY. BRIEF
PERIODS OF GALE FORCE WIND GUSTS CANNOT BE RULED OUT SATURDAY
MORNING AND AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

MARINERS SHOULD REPORT ANY OBSERVATIONS OF LARGE HAIL AND DAMAGING
WINDS TONIGHT THROUGH EARLY SATURDAY MORNING TO THE UNITED STATES
COAST GUARD AND THE NATIONAL WEATHER SERVICE OFFICE IN
BROWNSVILLE.

19

In the hours before

Special weather statement, Mar 18, 11:25 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1125 PM CDT FRI MAR 18 2016

TXZ248-252-190515-
ZAPATA TX-STARR TX-
1125 PM CDT FRI MAR 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN STARR...SOUTHEASTERN
ZAPATA AND SOUTHWESTERN JIM HOGG COUNTIES UNTIL 1215 AM CDT...

AT 1124 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MORALES-SANCHEZ...OR NEAR LOPENO...MOVING SOUTHEAST AT 35 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE... ZAPATA...LOPENO...VIBORAS...MORALES-
SANCHEZ...FALCON LAKE ESTATES...FALCON SHORES...FALCON HEIGHTS...NEW
FALCON AND SIESTA SHORES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FOR
CENTRAL TEXAS.

LAT...LON 2696 9924 2687 9895 2679 9895 2678 9873
      2645 9902 2657 9917 2662 9918 2668 9921
      2672 9921 2675 9924 2679 9924 2682 9926
      2685 9927 2686 9929
TIME...MOT...LOC 0424Z 297DEG 31KT 2677 9918

TORRES

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 9:57 PM CDTSevere Thunderstorm WarningBROZapata33 min
Mar 18, 10:30 PM CDTSevere Thunderstorm WarningBROZapata21 min
Mar 18, 11:18 PM CDTSevere Thunderstorm WarningBROJim Hogg27 min
Mar 18, 11:25 PM CDTSpecial Weather StatementBROStarr50 min
Mar 18, 11:44 PM CDTSevere Thunderstorm WarningBROStarr, Zapata46 min
Mar 18, 11:58 PM CDTSpecial Weather StatementBROBrooks47 min
Mar 19, 12:02 AM CDTAreal Flood AdvisoryBROZapata88 min
Mar 19, 12:19 AM CDTSevere Thunderstorm WarningBROBrooks, Kenedy41 min
Mar 19, 12:31 AM CDTSevere Thunderstorm WarningBROStarr, Zapata44 min
Mar 19, 12:35 AM CDTSpecial Weather StatementBROHidalgo40 min
Mar 19, 12:45 AM CDTAreal Flood AdvisoryBROStarr, Zapata90 min
Mar 19, 12:45 AM CDTSpecial Marine WarningBRO45 min
Mar 19, 12:54 AM CDTAreal Flood AdvisoryBROBrooks, Kenedy96 min
Mar 19, 12:58 AM CDTSevere Thunderstorm WarningBROKenedy35 min
Mar 19, 1:11 AM CDTFlash Flood WarningBROStarr, Zapata94 min
Mar 19, 1:18 AM CDTSpecial Weather StatementBROStarr42 min
Mar 19, 1:52 AM CDTSpecial Weather StatementBROCameron38 min
Mar 19, 5:19 AM CDTWind AdvisoryBROKenedy10 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.